MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. NAVLOCK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. NAVLOCK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9734678
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A manufacturer representative went to the site to test the navigation system.On-site visual and functional testing was completed on the system.It was reported that the awl sharp blocked in the navlock during surgery.The issue was resolved with the replacement of the instrument.The instrument was returned to the manufacturer for evaluation.After visual and functional testing, it was confirmed that the returned instrument had impact marks at the back end causing fit issues with the mating tracker.Physical damage to the instrument was confirmed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation instrument post-operatively of a sacroiliac and thoracolumbar procedure.It was reported that the awl sharp blocked the navlock after surgery.There was no delay in surgery and no impact to the patient.

Brand Name
NAVLOCK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
826 coal creek circle
louisville CO 80027
MDR Report Key7964721
Report Number1723170-2018-05135
Device Sequence Number168744
Product Code OLO
UDI-Device Identifier00613994870049
UDI-Public00613994870049
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9734678
Device Catalogue Number9734678
Device Lot Number160429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2017
Initial Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Patient Weight64